Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 389, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 26, 2003, 1:42 PM CDT for Kaufman County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2003, 1:42 PM CDT (18:42 UTC)
- Expired
- Aug 26, 2003, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 95 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1090 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:13 PM CDT, 29 minutes earlier.
Area forecast discussion, Aug 26, 1:13 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 113 PM CDT TUE AUG 26 2003 MID LEVEL CLOUDINESS HAS ERODED ENOUGH TO ALLOW TEMPS TO WARM A BIT MORE THAN EXPECTED WITH MID MORNING UPDATE. COVERAGE OF TSRA HAS INCREASED ACROSS THE NE AND THUS HAVE ISSUED ANOTHER UPDATE TO BUMP UP TEMPS ACROSS THE CENTRAL ZONES AND TO INCREASE POPS TO 30 PERCENT ENTIRE FA. AFTERNOON DISCUSSION WILL BE OUT BY 2 PM. 80 .AVIATION DISCUSSION ISSUED AT 1220 PM... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP EARLY THIS AFTERNOON...EVEN OVER TARRANT AND ROCKWALL COUNTY. EXPECT THE MOST COVERAGE OF STORMS TO THE EAST OF THE METROPLEX TAF SITES. HOWEVER...WITH HIGH PRECIPITABLE WATER VALUES AND MODERATE INSTABILITY...THERE COULD BE A BRIEF SHOWER OR THUNDERSTORM AT ANY OF THE TAF SITES THROUGH THE AFTERNOON. EXPECT MID LEVEL CEILINGS TO REMAIN IN PLACE FOR MUCH OF THE AFTERNOON. CEILINGS SHOULD SCATTER OUT BRIEFLY THIS EVENING BUT RETURN EARLY WEDNESDAY. THE WIND WILL REMAIN FROM THE SOUTH TO SOUTHEAST GENERALLY LESS THAN 10 KNOTS. 942 AM CDT TUE AUG 26 2003 HAVE UPDATED ONCE AGAIN TO ADJUST TEMPS DOWN IN MOST LOCATIONS AS MID LEVEL CLOUDINESS LOOKS TO LINGER ACROSS MUCH OF NORTH TEXAS FOR THE NEXT SEVERAL HOURS....MAYBE MOST OF THE DAY. SHRA HAVE LINGERED ACROSS MAINLY THE SW HALF OF N TEXAS THIS MORNING AND SOME OF THIS IS LIKELY REACHING THE GROUND. HAVE UPDATED ZONES TO INCLUDE POPS FOR THE ENTIRE DAY FOR ALL OF THE FA. DID SOME MINOR ADJUSTMENTS TO HOURLY TRENDS AS WELL. REST LEFT ALONE. 80 .FWD... TX...NONE.
Hazardous weather outlook, Aug 26, 4:30 AM CDT, 9 hours 12 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-262130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT TUE AUG 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS NORTH TEXAS. AN ISOLATED...BRIEF SEVERE THUNDERSTORM MAY DEVELOP WITH LARGE HAIL AND WINDS IN EXCESS OF 60 MPH AS THE MAIN THREAT. THE THUNDERSTORMS WILL DISSIPATE AFTER SUNSET. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE MORE NUMEROUS SATURDAY AND SUNDAY AS A COLD FRONT MOVES THROUGH THE STATE. THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MONDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NECESSARY AFTER 400 PM. 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 42 min |
| Aug 26, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 47 min |
| Aug 26, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 36 min |
| Aug 26, 3:41 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 49 min |
| Aug 26, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 37 min |
| Aug 26, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 57 min |
| Aug 26, 6:02 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.